Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 125, NWS Austin/San Antonio, TX

June 12, 2004Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 12, 2004, 7:56 PM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 7:56 PM CDT (00:56 UTC)
Expired
Jun 12, 2004, 9:00 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:25 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2692 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 130056
SVRSAT
TXC465-130200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  VAL VERDE

* UNTIL 900 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES WEST OF LANGTRY...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2991 10194 2974 10201 2950 10144 2983 10129

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CDT SAT JUN 12 2004

.DISCUSSION...
S/W RACING INTO SRN NM/FAR W TX AIDING IN FIRING STG CONVECTION
ALONG THE DRY LINE NORTH OF BIG BEND THIS AFTN.  MESOETA/ETA BRINGS
CONVECTION INTO THE WRN CWA THIS EVENING AND PREFER THIS TO THE
DRIER GFS...AS THE ETA DOES A BETTER JOB INITIALIZING THE
DEVELOPING STORMS OVR THE MEXICO SOUTH OF BIG BEND.  SO WILL UP
POPS TO CHC CATEGORY IN THE WEST THIS EVENING WITH MENTION OF SVR AS
CAPES TO CONT TO INCREASE WHILE THE CAP ALTHOUGH WEAKENING KEEPS
CONVECTION SUPPRESSED UNTIL LATER THIS EVENING.  OUR WRN/NWRN CWA
WILL ALSO BE ON THE TAIL END OF THE DEVELOPING WX TX MCS WHICH
IS A FAVORED LOCATION FOR SVR STORMS.  CHCS FOR CONVECTION DECREASE
ON SUNDAY S TX WILL BE ON THE BACK SIDE OF A DEVELOPING TROF OVER
EAST TX.  IN ADDITION LOW PRES OVER THE YUCATAN WILL DRIFT NWWD AND
MERGE WITH THE TROF OVR EAST TX LATE SUNDAY...AND BECOME A WEAK
LOW OVR SE TX/NW GLFMEX ON MONDAY...WITH THE GFS SHOWING A SLIGHT
RETROGRADE WWD BY MID WEEK. HIGHER POPS IN ORDER FOR TUE-WED WITH
BEST CHCS IN THE EASTERN CWA.  UPR LOW TO LIFTING BACK NEWD
DURING THE LATER PART OF NEXT WEEK AS A RIDGE BUILDS BACK INTO TX
AND THEREFORE DECREASED RAIN CHCS AND WARMER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  91  74  92 /   5  10  10  20
AUSTIN BERGSTROM INTL AIRPORT  75  91  73  92 /   5  10  10  20
DEL RIO INTL AIRPORT           76  96  76  97 /  30   5  10  10
SAN ANTONIO INTL AIRPORT       76  91  74  92 /   5  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

01/11
Hazardous weather outlook, Jun 12, 5:00 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT SAT JUN 12 2004

TXZ171>173-183>194-202>209-217>225-228-131100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR VAL VERDE COUNTY.
THUNDERSTORMS ARE FORECAST TO MOVE FROM THE MOUNTAINS OF NORTHEAST
MEXICO INTO THE RIO GRANDE PLAINS REGION OF SOUTH CENTRAL TEXAS.
THERE IS A SLIGHT RISK FOR THESE STORMS TO BECOME SEVERE WITH HEAVY
RAIN...FREQUENT LIGHTNING...HAIL AND THE POTENTIAL FOR TORNADOES.
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TUESDAY AND WEDNESDAY. WITH ABUNDANT MOISTURE
AVAILABLE...LOCALLY HEAVY DOWNPOURS ARE POSSIBLE NEAR THE COASTAL
PLAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:18 PM CDTSevere Thunderstorm WarningEWXEdwards57 min
Jun 12, 10:50 PM CDTSevere Thunderstorm WarningEWXKinney55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.